Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 20, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Aug 3, 2022, 11:51 AM CDT for 4 counties in Texas. It took effect at Aug 3, 2022, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2022, 11:51 AM CDT (16:51 UTC)
- In effect from
- Aug 3, 2022, 12:00 PM CDT
- Expired
- Aug 3, 2022, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 4.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2179 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
362 WWUS74 KBRO 031651 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1151 AM CDT Wed Aug 3 2022 TXZ251-253>255-351-354-355-040100- /O.NEW.KBRO.WI.Y.0020.220803T1700Z-220804T0100Z/ Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron- Coastal Kenedy-Coastal Willacy-Coastal Cameron- Including the cities of Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, and Laguna Vista 1151 AM CDT Wed Aug 3 2022 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Southeast winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Inland Kenedy, Southern Hidalgo, Inland Willacy, Inland Cameron, Coastal Kenedy, Coastal Willacy and Coastal Cameron Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
140 WWUS74 KBRO 040101 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 801 PM CDT Wed Aug 3 2022 TXZ251-253>255-351-354-355-040215- /O.EXP.KBRO.WI.Y.0020.000000T0000Z-220804T0100Z/ Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron- Coastal Kenedy-Coastal Willacy-Coastal Cameron- Including the cities of Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, and Laguna Vista 801 PM CDT Wed Aug 3 2022 ...WIND ADVISORY HAS EXPIRED... Latest surface observations in the advisory area show wind speeds and gusts have decreased below Wind Advisory thresholds. Therefore, it will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Aug 3, 6:30 AM CDT, 5 hours 21 minutes earlier.
Area forecast discussion, Aug 3, 6:30 AM CDT, 5 hours 21 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
630 AM CDT Wed Aug 3 2022
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...VFR will continue at the aerodromes through the next
24 hours. Moderate south-southeast winds will increase and become
breezy to windy later this morning into the afternoon. Some gusts
may reach 30 to 35 knots in the afternoon. The surface winds will
be slow to diminish through the late evening hours.
&&
.PREV DISCUSSION... /issued 345 AM CDT Wed Aug 3 2022/
SHORT TERM (Now through Thursday): The 500mb ridge centered near
the Four Corners region will continue to build into the region
through the period. Highs today and Thursday will remain above
normal generally ranging from the mid to upper 80s at the beaches,
to the mid to upper 90s across the Lower Valley and triple digits
along and west of I-69C/US 281. Heat indices this afternoon and
Thursday afternoon will reach 105-110 degrees. A Heat Advisory is
not anticipated for today but cannot rule out that a few locations
may briefly reach or exceed 111 degrees this afternoon. Breezy to
windy conditions are expected today, especially near the coast, as
the pressure gradient strengthens. Lows tonight will generally be in
the upper 70s inland to the lower 80s near the coast.
LONG TERM (Thursday Night through Tuesday): The approach and
passage of a series of inverted 500 mb troughs will create a
sustained period of isolated to scattered showers/thunderstorms
from Friday through Tuesday. Although the best chance of rainfall
will be over the lower Texas coastal waters and immediate three
coastal counties during this period, precipitation over the entire
BRO CWFA is forecast for Saturday, and represents the best chance
for convection for the entire period. Generally seasonal daytime
high temperatures will occur courtesy of the sustained chance for
rain and associated cloud cover.
MARINE (Now through Thursday): Buoy 42020 reported south winds
around 16 knots gusting to around 19 knots with seas slightly over
3.9 feet with a period of 5 seconds at 230 CDT/730 UTC. The pressure
gradient along the Lower Texas Coast is expected to become more
enhanced during the period, with high pressure over the Gulf of
Mexico interacting with thermal low pressure over inland Mexico.
Therefore, A Small Craft Advisory is in effect for the Laguna Madre
from 10 AM this morning until 9 PM this evening due to strong winds.
Small Craft Exercise Caution are expected on the Lower Texas Gulf
waters today and tonight with moderate winds and seas.
Thursday Night through Tuesday: Generally moderate winds and seas
are expected during the period with a modest pressure gradient in
place. Although Small Craft Advisory is not likely to be needed,
Small Craft Exercise Caution is possible, mainly early in the
period.
FIRE WEATHER: Moderate Drought conditions are in effect across much
of Deep South Texas and the Rio Grande Valley. With an abundance of
dry fuels in place, and breezy to windy conditions forecast for
today and Thursday, a more favorable environment for wildfire
activity is anticipated. The combination of 20-foot winds and
relative humidity support neither a Red Flag Warning nor Rangeland
Fire Danger Statement. Therefore, a Special Weather Statement will
be issued for general wildfire awareness and preparedness.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 95 80 95 79 / 0 0 0 0
BROWNSVILLE 97 81 97 79 / 0 0 0 0
HARLINGEN 99 80 99 78 / 0 0 0 0
MCALLEN 102 80 102 78 / 0 0 0 0
RIO GRANDE CITY 105 79 104 78 / 0 0 0 0
SOUTH PADRE ISLAND 87 82 87 81 / 0 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory from 10 AM this morning to 9 PM CDT this
evening for GMZ130-132-135.
&&
This product is also available on the web at:
https://weather.gov/rgv
63-KCHazardous weather outlook, Aug 3, 5:04 AM CDT, 6 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 504 AM CDT Wed Aug 3 2022 TXZ248>255-351-353>355-451-454-455-041100- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo- Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island- Cameron Island- 504 AM CDT Wed Aug 3 2022 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a Moderate Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. Heat index values of 105 to 110 degrees are expected during the afternoon hours. Brief periods of heat indices around 111 degrees are possible in isolated areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday An elevated risk of rip currents is possible at the local beaches Thursday through Saturday. Heat index values of 105 to 110 degrees are expected during the afternoon hours of the period. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed. GMZ130-132-135-150-155-170-175-041100- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 504 AM CDT Wed Aug 3 2022 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect for the Laguna Madre from 10 AM CDT this morning until 9 PM CDT tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Another Small Craft Advisory is possible for the Laguna Madre on Thursday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:26 AM CDT | Small Craft Advisory | BRO | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.